MAUDE Adverse Event Report: DEPUY CMW - 9610921 SMARTSET HV BONE CEMENT 40G; BONE CEMENT : BONE CEMENT

DEPUY CMW - 9610921 SMARTSET HV BONE CEMENT 40G; BONE CEMENT : BONE CEMENT
Catalog Number 3092040
Medical Device Problem Codes Device Damaged Prior to Use (2284); Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during setup for the case that morning, the circulator had opened a bag of our cement and found it to be busted.I had grabbed a few boxes to replace it, but the powder packaging in all four of them was also busted.It appeared that there was an issue with the seal not closing all the way.They all had the same lot number.There had been no delay to the case or issue with the patient.
 
Event or Problem Description
Additional information received: allegations towards this product: the packaging that contains the powder for the cement was improperly sealed.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5, d10, h6 corrected: d4 (primary udi number).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary :an analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product is received at a later date, the investigation will be updated as applicable.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary it was reported that during setup for the case that morning, the circulator had opened a bag of our cement and found it to be busted.I had grabbed a few boxes to replace it, but the powder packaging in all four of them was also busted.It appeared that there was an issue with the seal not closing all the way.They all had the same lot number.We still had five more from that same box with the same lot number that had not been opened, but i assumed they were likely defective as well and did not feel comfortable opening them.There had been no delay to the case or issue with the patient.The product was returned to j&j medtech orthopaedics for evaluation and a photo was provided for review.See attachment 17_sep_2024_11_54_07_15946.Visual analysis of the returned smartset hv bone cement 40g and the photo investigation revealed that the powder of the inner package has leaked from one side.The observed condition has been addressed to the j&j medtech orthopaedics quality system for further investigation.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the smartset hv bone cement 40g would contribute to the complained device issue.Based on the information currently available, a product issue was identified during the investigation.This product issue will be addressed through j&j medtech orthopaedics quality system.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a nr was created to address current complaint condition.

Brand Name
SMARTSET HV BONE CEMENT 40G
Common Device Name
BONE CEMENT : BONE CEMENT
Manufacturer (Section D)
DEPUY CMW - 9610921
cornford rd
cornford rd
blackpool FY4 4 QQ
UK  FY4 4QQ
Manufacturer (Section G)
DEPUY CMW - 9610921
cornford rd
blackpool
UK  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19951875
Report Number1818910-2024-17165
Device Sequence Number18383206
Product Code LOD
UDI-Device Identifier10603295168331
UDI-Public(01)10603295168331(17)250731(10)4251969
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K023012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue Number3092040
Device Lot Number4251969
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/06/2024
Supplement Date Received by Manufacturer08/12/2024
09/06/2024
09/26/2024
12/19/2024
Initial Report FDA Received Date08/09/2024
Supplement Report FDA Received Date08/13/2024
09/09/2024
09/28/2024
12/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SMARTSET HV BONE CEMENT 40G.; SMARTSET HV BONE CEMENT 40G.; SMARTSET HV BONE CEMENT 40G.; SMARTSET HV BONE CEMENT 40G.; SMARTSET HV BONE CEMENT 40G.; SMARTSET HV BONE CEMENT 40G.; SMARTSET HV BONE CEMENT 40G.; SMARTSET HV BONE CEMENT 40G.; SMARTSET HV BONE CEMENT 40G.
Patient Age50 YR
Patient SexFemale
Patient Weight86 KG